Alert archive / North Carolina / Flash Flood Warnings in 1995
Flash Flood Warning 52, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jun 26, 1995, 11:31 PM EDT for Wilkes County, Yadkin County, North Carolina. It was in force for 119 min.
The area
The counties it named.
The facts
- Issued
- Jun 26, 1995, 11:31 PM EDT (03:31 UTC)
- Expired
- Jun 27, 1995, 1:30 AM EDT
- In force
- 119 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
Counties Wilkes County, NC, Yadkin County, NC
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2693 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KRNK 270335 FFWRNK NCC193-197-270530- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 1131 PM EDT MON JUN 26 1995 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 130 AM EDT FOR THE FOLLOWING COUNTYS... IN NORTHWEST NORTH CAROLINA ...SOUTHEASTERN WILKES COUNTY...YADKIN COUNTY AT 1131 PM EDT...DOPPLER WEATHER RADAR INDICATED STRONG THUNDERSTORMS MOVING INTO SOUTHWEST YADKIN COUNTY. THESE STORMS HAVE BROUGHT AS MUCH AS TWO AND A HALF /2.5/ INCHES OF RAIN TO FAR SOUTHWEST WILKES COUNTY SINCE 1025 PM. THE HEAVIEST RAINFALL HAS BEEN NEAR THE TOWN OF OSBORNVILLE. THESE THUNDERSTORMS WILL CROSS YADKIN COUNTY BETWEEN 1135 PM AND 100 AM. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 8:52 PM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jun 26, 8:52 PM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 850 PM EDT MON JUN 26 1995 DISCUSSION... HAVE LITTLE TO OFFER TNT FOR UPDTS. KFCX RADAR SHOWS MOST PCPN OVR PIEDMONT AREA AND NW NC MTNS. VIL JUMPED TO 57 OVR WILKES CNTY...BUT THINK THAT THIS IS EXCEPTION. HVY RAF IS PROBLEM. PREFER TO KEEP MNTN OF HVY RAF IN TNT. DESROSIERS
In the hours before
Local storm report, Jun 26, 9:38 PM EDT, 1 hour 53 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
936 PM EDT SUN JUN 25 1995
DATE/TIME COUNTY/CITY EVENT
850 PM WILKES NC TREES DOWNED ON HIGHWAY
J 16. ALSO...WATER REPORTED
TO A DEPTH OF 2 FEET ON
THE ROAD.
DSDThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:37 PM EDT | Flash Flood Warning | RNK | Wilkes | 3 hr |
| Jun 26, 8:45 PM EDT | Severe Thunderstorm Warning | RNK | Wilkes | 60 min |
| Jun 26, 9:19 PM EDT | Flash Flood Warning | RNK | Surry | 3 hr |
| Jun 26, 11:28 PM EDT | Severe Thunderstorm Warning | RNK | Iredell | 62 min |
| Jun 27, 12:22 AM EDT | Severe Thunderstorm Warning | RNK | Davie, Rowan | 68 min |
Nearby
Flash Flood Warnings in North Carolina, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.